Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

October 14, 2012Lowndes County, Mississippi

NWS Jackson, MS issued this special weather statement at Oct 14, 2012, 7:07 PM CDT for Lowndes County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2012, 7:07 PM CDT (00:07 UTC)
Expired
Oct 14, 2012, 8:05 PM CDT
In force
58 min
Issued by
NWS Jackson, MS

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 28 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WWUS84 KJAN 150007
SPSJAN
MSZ030-031-150105-
LOWNDES MS-CLAY MS-
707 PM CDT SUN OCT 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SUN OCT 14 2012

...ISOLATED STRONG STORM PASSING NEAR WEST POINT...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WEST POINT AT 706 PM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE 
ALSO LIKELY WITH THIS STORM AS IT PUSHES TOWARD COLUMBUS AIR BASE 
BEFORE 800 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CLAY AND NORTHEASTERN LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3360 8826 3351 8864 3368 8879 3371 8871
      3368 8871 3369 8850 3367 8849 3368 8841
      3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0006Z 253DEG 24KT 3362 8865

$$

40

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 14, 4:20 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 14, 4:20 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT SUN OCT 14 2012

.SHORT TERM...

SHOWERS/THUNDERSTORM ACTIVITY ASSOCIATED WITH THE PREFRONTAL TROUGH
HAS ALL BUT DIMINISHED ACROSS THE ARKLAMISS THIS AFTERNOON LEAVING
JUST A FEW LIGHT SHOWERS PASSING OVER AREAS S OF THE NATCHEZ TRACE.
CLEARING CLOUD COVER ACROSS THE DELTA/NE LA HAS ALLOWED HEATING TO
WARM TEMPS INTO THE UPPER 70S/LOWER 80S ACCOMPANIED BY DEW POINTS IN
THE UPPER 60S/NEAR 70. LATEST RUC ANALYSIS SHOWS UNCAPPED SBCAPE
VALUES HAVE CLIMBED ABOVE 1500J/KG ACROSS THESE AREAS JUST AHEAD OF
THE COLD FRONT. FORCING ASSOCIATED WITH THE LEFT EXIT REGION OF A
STRENGTHENING UPPER JET STREAK NOSING IN FROM THE WEST WILL BEGIN TO
OVERSPREAD THESE UNSTABLE AREAS OVER THE NEXT 2 TO 3 HOURS AND WOULD
NOT BE SURPRISED IF AT LEAST A COUPLE STORMS DEVELOPED ALONG THE
FRONT AS WE HEAD INTO EVENING. DEEP LAYER SHEAR OF ~30KTS REMAINS
SUFFICIENT YET MARGINAL FOR SEVERE STORMS SO THE SEVERE WEATHER RISK
WITH ANY OF THIS ACTIVITY IS NOT A SLAM DUNK...BUT IS NOT OUT OF THE
QUESTION. WIND GUSTS WILL BE THE PRIMARY RISK IF ANYTHING CAN GET
GOING...BUT A TORNADO ISN'T COMPLETELY OUT OF THE QUESTION AS LOW
LEVEL SHEAR IN EXCESS OF 20KTS REMAINS ACROSS THIS REGION. WILL KEEP
THESE RISKS MENTIONED IN THE HWO THROUGH THE EVENING.

THE CONVECTIVE POTENTIAL HEADED INTO THE LATTER PART OF THE EVENING
WILL MOST LIKELY BE DOMINATED BY WHAT CAN GET GOING THROUGH EARLY
EVENING. IF STORMS DEVELOP THEN A FEW MAY PERSIST AND PUSH SE TOWARD
THE NATCHEZ TRACE CORRIDOR AS THE STRONG LIFT PUSHES IN...BUT IF
NOTHING DEVELOPS WE MAY NOT SEE MUCH PERSIST PAST 8 OR 9 PM. GIVEN
THE STRENGTH OF THE FORCING...ITS PLAUSIBLE WE COULD SEE ISOLATED
SHOWERS AHEAD OF THE FRONT THROUGH MOST OF THE NIGHT REGARDLESS.

HIGH PRESSURE IN WAKE OF THE FRONT WILL OVERSPREAD THE REGION
TOMORROW KEEPING THINGS DRY THROUGH THE MIDDLE OF THE WEEK. TEMPS
THROUGH THIS TIME WILL BE MUCH MORE SEASONAL ALTHOUGH HIGHS WILL
STILL BE COMING IN A TAD ABOVE NORMAL. RELEVANT SECTIONS OF THE
PREVIOUS LONGER TERM DISCUSSION HAVE BEEN APPENDED BELOW. /BK/

.LONG TERM...

BY WED...A VIGOROUS H5 S/WV TROUGH WILL PIVOT INTO THE CNTRL PLAINS.
DEEP SFC CYCLOGENESIS IS PROGGED TO OCCUR WITH A SUB 995MB SFC LOW
ACROSS MID/UPPER MS VALLEY THAT WILL BRING A POTENT COLD FRONT
TOWARDS THE REGION. AHEAD OF THE FRONT...PWATS WILL SURGE FROM S/SW
FLOW LATE WED/ERLY THURS TO NEAR 1.6-1.8" AS SFC DEWPOINTS CLIMB BACK
INTO THE LOW 60S.

ATTM...TIMING OF FROPA IS THURS MRNG PER 00Z EC/GFS WITH LOW
INSTABILITY BUT MODEST KINEMATICS. WILL HAVE TO KEEP WATCH OF THIS
SYSTEM IF SLOWER TIMING /AS 12Z ECMWF HINTED AT/ RESULTS IN GREATER
CONVECTIVE POTENTIAL IF FROPA OCCURS THURS AFTN. INCREASED POPS
ABOVE MEXMOS TOWARDS ECMEX VALUES THURS MRNG FOR NW AREAS WITH
DECREASING RAIN CHANCES BY THURS AFTN/NGT FROM NW TO SE. EC/GFS ARE
AT ODDS WITH DEGREE OF CAA AS EC KEEPS COOLER H85 TEMPS N/W OF
REGION WHILE GFS BARRELS SINGLE DIGIT H85 TEMPS ACROSS NRN ARKLAMISS
FRIDAY. HAVE FAVORED GFS GIVEN CONTINUED MEAN ENSEMBLE SUPPORT WITH
MEAN H5 TROUGH AXIS PLACEMENT JUXTAPOSED TO EC'S LONG RANGE H5
OMEGA BLOCK PATTERN. HIGHS FRI/SAT LOOK TO RANGE FROM NEAR 70 NORTH
TO MID 70S SOUTH WITH A SLIGHT WARM UP INTO SUNDAY WITH PROGGED
AMPLE SUNSHINE POST FROPA. /ALLEN/

&&

.AVIATION...THE CONVECTION ACROSS THE AREA THIS MORNING STABILIZED
THE AIRMASS BUT ADDITIONAL ACTIVITY WILL BE POSSIBLE ALONG A COLD
FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. EXPECT VFR CONDITIONS
OUTSIDE OF ANY TSTM ACTIVITY. THE COLD FRONT WILL PASS THROUGH THE
ENTIRE AREA BY DAYBREAK MONDAY AND EXPECT VFR CONDITIONS WILL
PREVAIL FOR THE ENTIRE AREA THROUGH MONDAY NIGHT AS HIGH PRESSURE
AND DRIER AIR BRINGS CLEAR SKIES. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  79  49  78 /  23   0   0   5
MERIDIAN      59  80  45  77 /  23   0   0   3
VICKSBURG     53  80  46  78 /  27   0   0   5
HATTIESBURG   65  82  49  79 /  22   0   0  11
NATCHEZ       57  78  49  77 /  24   0   0   5
GREENVILLE    52  77  50  79 /  30   0   0   3
GREENWOOD     51  77  47  79 /  31   0   0   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

BK/22/ALLEN
Hazardous weather outlook, Oct 14, 2:24 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT SUN OCT 14 2012

ARZ074-075-LAZ007>009-015-MSZ018-019-025>028-034>036-040-041-
151930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
224 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME
SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING. DAYTIME HEATING AND MOIST AIR AHEAD OF AN
APPROACHING COLD FRONT WILL SUPPORT THUNDERSTORM DEVELOPMENT LATER
THIS AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING 50
TO 60 MPH WIND GUSTS. ALSO...A TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ016-023>026-MSZ029>033-037>039-042>066-072>074-151930-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
224 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND PORTIONS OF EAST CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Oct 14, 5:38 PM CDT, 1 hour 29 minutes before
ARZ075-LAZ007>009-MSZ019-034-040-142335-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-ISSAQUENA MS-MOREHOUSE LA-
EAST CARROLL LA-WEST CARROLL LA-
538 PM CDT SUN OCT 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT SUN OCT 14 2012

...BROKEN BAND OF GUSTY STORMS FORMING ALONG COLD FRONT...

A BROKEN BAND OF THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF WINTERVILLE
TO LAKE VILLAGE TO 7 MILES WEST OF BASTROP AT 536 PM CDT...MOVING
EAST AT 20 MPH.

BRIEF HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THESE STORMS AS THEY MOVE WITH THE COLD FRONT
CROSSING THE DELTA THIS EVENING.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHERN SUNFLOWER...WASHINGTON
AND CHICOT COUNTIES...AND WEST CARROLL...NORTHERN EAST CARROLL AND
NORTHERN MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3285 9207 3301 9183 3301 9146 3325 9146
      3353 9105 3352 9047 3270 9137 3275 9207
TIME...MOT...LOC 2236Z 275DEG 17KT 3352 9100 3281 9201

40
Special weather statement, Oct 14, 7:07 PM CDT, 0 minutes before
MSZ030-031-150105-
LOWNDES MS-CLAY MS-
707 PM CDT SUN OCT 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SUN OCT 14 2012

...ISOLATED STRONG STORM PASSING NEAR WEST POINT...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WEST POINT AT 706 PM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM AS IT PUSHES TOWARD COLUMBUS AIR BASE
BEFORE 800 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CLAY AND NORTHEASTERN LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3360 8826 3351 8864 3368 8879 3371 8871
      3368 8871 3369 8850 3367 8849 3368 8841
      3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0006Z 253DEG 24KT 3362 8865

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 8:07 PM CDTSpecial Weather StatementJANNeshoba58 min
Oct 14, 8:10 PM CDTSpecial Weather StatementJANCarroll, Montgomery60 min
Oct 14, 8:59 PM CDTSpecial Weather StatementJANChoctaw, Holmes, Webster, Yazoo46 min
Oct 14, 9:37 PM CDTSpecial Weather StatementJANAttala, Choctaw, Claiborne, Clay, Hinds, Madison and 3 more48 min
Oct 14, 9:42 PM CDTSpecial Weather StatementJANNoxubee28 min
Oct 14, 9:47 PM CDTSpecial Weather StatementJANLauderdale28 min
Oct 14, 10:17 PM CDTSpecial Weather StatementJANAttala, Hinds, Leake, Lowndes, Madison, Oktibbeha and 2 more58 min
Oct 14, 10:44 PM CDTSpecial Weather StatementJANLowndes31 min
Oct 14, 10:49 PM CDTSpecial Weather StatementJANLincoln31 min
Oct 14, 10:50 PM CDTSpecial Weather StatementJANAdams30 min
Oct 14, 11:29 PM CDTSpecial Weather StatementJANLawrence46 min
Oct 14, 10:22 PM CDTSpecial Weather StatementJANConcordia33 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.